Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
June 2, 2001

Hypoglycemia

Question from Laguna Niguel, California, USA:

My 10 year old daughter has dizzy spells, fainting, headaches, vomiting, uncontrollable shaking, and turns pale. She has had blood tests and a CT can all of which were normal, but I suspect that she has hyperglycemia. Her doctor says to keep her on a Sugar Buster type diet. What is the best thing to give her when she has one of these shaking sessions? She is ten years old and they keep sending her to the nurses office at school. The last time she fainted, she had a concussion.

Answer:

I don’t know what a Sugar Buster type diet is, but I don’t think your daughter is hyperglycemic. Based on the symptoms you describe, she might have hypoglycemia instead. Anyhow, she needs a proper and careful neurological examination.

MS

[Editor’s comment: See: hypoglycemia for more information.

SS]